Alert archive / New Jersey / Freeze Watches in 2014

Freeze Watch 1, NWS Philadelphia/Mount Holly

April 14, 20144 states

NWS Philadelphia/Mount Holly issued this freeze watch at Apr 14, 2014, 3:18 PM EDT for 4 states. It took effect at Apr 16, 2014, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 3:18 PM EDT (19:18 UTC)
In effect from
Apr 16, 2014, 2:00 AM EDT
Expired
Apr 15, 2014, 3:40 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Kent County, MD, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Salem County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS71 KPHI 141918
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT MON APR 14 2014


DEZ001-MDZ008-012-NJZ015>019-021-PAZ060-070-071-101>104-106-
150730-
/O.NEW.KPHI.FZ.A.0001.140416T0600Z-140416T1300Z/
NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-BERKS-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...MILLVILLE...READING...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
318 PM EDT MON APR 14 2014

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO
  LOWER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO DROP SHARPLY BEHIND A COLD
  FRONT POISED TO MOVE THROUGH THE REGION TOMORROW AFTERNOON.
  TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING SHORTLY AFTER
  MIDNIGHT TUESDAY NIGHT. SOME AREAS MAY SEE FREEZING CONDITIONS
  AGAIN WEDNESDAY NIGHT.

* IMPACTS...SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO THESE
  CONDITIONS. IN ADDITION...WITH PRECIPITATION EXPECTED THROUGH
  THE DAY TUESDAY...AND WATER ON THE ROADS COULD FREEZE TUESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
418 
WWUS71 KPHI 150140
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT MON APR 14 2014

DEZ001-MDZ008-012-NJZ015>019-021-PAZ060-070-071-101>104-106-
151000-
/O.CON.KPHI.FZ.A.0001.140416T0600Z-140416T1300Z/
NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-BERKS-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...MILLVILLE...READING...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
940 PM EDT MON APR 14 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S 
  TO LOWER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO DROP SHARPLY BEHIND A COLD
  FRONT POISED TO MOVE THROUGH THE REGION TUESDAY AFTERNOON.
  TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING SHORTLY AFTER
  MIDNIGHT TUESDAY NIGHT. SOME AREAS MAY SEE FREEZING CONDITIONS
  AGAIN WEDNESDAY NIGHT.

* IMPACTS...SENSITIVE VEGETATION WILL BE SUSCEPTIBLE TO THESE 
  CONDITIONS. IN ADDITION...WITH PRECIPITATION EXPECTED THROUGH 
  THE DAY TUESDAY...AND WATER ON THE ROADS COULD FREEZE TUESDAY 
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
713 
WWUS71 KPHI 150740
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT TUE APR 15 2014

DEZ001-MDZ008-012-NJZ015>019-021-PAZ060-070-071-101>104-106-
152100-
/O.UPG.KPHI.FZ.A.0001.140416T0600Z-140416T1300Z/
/O.NEW.KPHI.FZ.W.0001.140416T0600Z-140416T1300Z/
NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-BERKS-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...MILLVILLE...READING...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
340 AM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING, WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE MID 20S TO THE LOWER 30S.

* TIMING...FOLLOWING A STRONG COLD FRONT, TEMPERATURES ARE
  EXPECTED TO DROP SHARPLY TONIGHT. THERE WILL BE A GUSTY WIND,
  HOWEVER VERY COLD AIR IS EXPECTED TO SETTLE INTO THE REGION.
  SOME AREAS MAY SEE FROST OR FREEZING CONDITIONS AGAIN WEDNESDAY
  NIGHT AND THURSDAY NIGHT.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OR EARLY-BLOOMING
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

DEZ002-003-MDZ015-019-020-NJZ012-013-020-022-023-027-152100-
/O.NEW.KPHI.FZ.W.0001.140416T0600Z-140416T1300Z/
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CENTREVILLE...
EASTON...DENTON...NEW BRUNSWICK...FREEHOLD...JACKSON...
HAMMONTON...CAPE MAY COURT HOUSE...WHARTON STATE FOREST
340 AM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING, WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY.

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S.

* TIMING...FOLLOWING A STRONG COLD FRONT, TEMPERATURES ARE
  EXPECTED TO DROP SHARPLY TONIGHT. THERE WILL BE A GUSTY WIND,
  HOWEVER VERY COLD AIR IS EXPECTED TO SETTLE INTO THE REGION.
  SOME AREAS MAY SEE FROST OR FREEZING CONDITIONS AGAIN WEDNESDAY
  NIGHT AND THURSDAY NIGHT.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OR EARLY-BLOOMING
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

GORSE/GAINES

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Apr 14, 1:35 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 14, 1:35 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT MON APR 14 2014

.SYNOPSIS...
HIGH PRESSURE LOCATED OVER THE WESTERN NORTH ATLANTIC WILL
CONTINUE TO INFLUENCE OUR WEATHER FOR TODAY. A STRONG COLD FRONT
IS FORECAST TO APPROACH FROM THE WEST AND IT SHOULD PASS THROUGH
OUR REGION FROM LATE TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING.
HIGH PRESSURE IS ANTICIPATED TO BUILD ACROSS THE NORTHEASTERN
STATES ON WEDNESDAY AND OVER ATLANTIC CANADA AND THE ADJACENT
WATERS FOR THURSDAY AND FRIDAY. A FRONTAL BOUNDARY APPROACHING
FROM THE WEST IS EXPECTED TO PASS THROUGH OUR REGION ON SATURDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE AFTERNOON UPDATE HAS BEEN ISSUED WITH VERY FEW CHANGES. SKY
COVER REMAINS PARTLY TO MOSTLY CLOUDY...AS SOME CU/SC HAS
DEVELOPED ACROSS SE PA AND NJ. CI/CS CONTINUES TO INCREASE OVER
THE AREA AS WELL. UNDER THE DEEP SRLY FLOW TEMPERATURES HAVE
INCREASED WELL INTO THE 70S IN MOST AREAS. WINDS WILL REMAIN GUSTY
THROUGH THE REST OF THE AFTERNOON WITH GUSTS TO 30 MPH AT TIMES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE STRETCH OF DRY AND WARM WEATHER WILL START TO COME TO AN END
TONIGHT AS A STRONG COLD FRONT GRADUALLY APPROACHES FROM THE WEST
LATE. THE STRENGTHENING LOW TO MID LEVEL FLOW WILL HELP DRIVE
ADDITIONAL MOISTURE NORTHWARD. IT APPEARS THAT SOME INITIAL
SHOWERS MAY BE SIMPLY TIED TO THE INCREASE IN THE LOW-LEVEL JET IN
COMBINATION WITH A SURGE IN THETA-E ADVECTION. THE BULK OF THE
FORCING APPEARS TO BE LINKED CLOSER TO THE ACTUAL COLD FRONT AND
AS THE REAR RIGHT QUADRANT OF THE 250 MB JET ARRIVES. THEREFORE,
WHILE SHOWERS ARE ANTICIPATED TO DEVELOP AND INCREASE IN COVERAGE
SOME, THE BULK OF THE WET WEATHER SHOULD BE AT AND AFTER DAYBREAK
TUESDAY. WE THEREFORE GRADUALLY INCREASED THE POPS FROM WEST TO
EAST WITH THE HIGHER VALUES TOWARD DAYBREAK. SOME OF THE HIGH
RESOLUTION GUIDANCE INDICATE A DECENT RAMP UP IN SHOWERS
OVERNIGHT, WITH AN AREA ACROSS THE WESTERN ZONES AND ANOTHER ALONG
THE COAST ASSOCIATED WITH THETA-E SURGES AND INCOMING SHORT WAVE
ENERGY, THEN CONGEALING TOWARD DAYBREAK. IF THIS OCCURS THEN POPS
WILL NEED TO BE INCREASED ESPECIALLY FARTHER EAST.

AS THE MOISTURE ADVECTION INCREASES THROUGH THE NIGHT AND
BOUNDARY LAYER WARMTH IS MAINTAINED ENOUGH, THE FORECAST SOUNDINGS
INDICATE THAT SOME INSTABILITY DEVELOPS THROUGH THE NIGHT. THIS
HOWEVER DOES NOT APPEAR TO BE ALL THAT HIGH, WHICH RAISES THE
QUESTION REGARDING CHARGE SEPARATION. AS OF NOW, WE DO NOT THINK
THE INSTABILITY WILL BE SUFFICIENT ENOUGH FOR CHARGE SEPARATION
AND THEREFORE LIMITED THE SLIGHT CHC OF THUNDER TO THE WESTERN
AREAS TOWARD DAYBREAK.

OTHERWISE, CLOUDS WILL CONTINUE TO THICKEN AND LOWER THROUGH THE
NIGHT AS THE LOWER LEVELS TURN A BIT MORE HUMID. THIS MAY ALLOW
FOR A STRATUS DECK TO OVERSPREAD THE AREA ESPECIALLY AS THE
THETA-E SURGE ARRIVES LATER ON. THIS AGAIN THOUGH COULD BE
HINDERED SOME BY ENOUGH TURBULENT MIXING BEING MAINTAINED. BASED
ON THIS IDEA, WE DID NOT CARRY A FOG MENTION. AS FOR LOW
TEMPERATURES, WE GENERALLY USED AN EVEN BLEND OF THE GFS/NAM MOS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE AXIS OF A DEEP MID LEVEL TROUGH IS EXPECTED TO EXTEND FROM
THE WESTERN GREAT LAKES TO THE TEXAS GULF COAST ON TUESDAY
MORNING. THE FEATURE SHOULD LIFT NORTHEASTWARD WITH ITS AXIS
PASSING OVER OUR REGION LATE ON TUESDAY NIGHT. THE GUIDANCE
CONTINUES TO FOCUS ON THE LATE TUESDAY AFTERNOON INTO EARLY
TUESDAY EVENING TIME FRAME FOR THE PASSAGE OF THE STRONG SURFACE
COLD FRONT ASSOCIATED WITH THE MID LEVEL TROUGH.

WE HAVE GONE WITH A 100 PERCENT CHANCE OF RAIN SHOWERS FOR
TUESDAY. THERE WILL LIKELY BE PERIODS OF MODERATE TO HEAVY
RAINFALL THROUGH THE DAY ALONG WITH A CHANCE OF THUNDER DUE TO THE
ROBUST NATURE OF THE SYSTEM.

THE 0000 UTC NAM AND THE 0000 UTC GFS ARE BRINGING GENERALLY ONE
TO TWO INCHES OF RAIN TO OUR REGION ON TUESDAY AND TUESDAY
EVENING. THE 0000 UTC ECMWF IS MORE CONSERVATIVE WITH AMOUNTS
MAINLY IN THE 0.6 TO 1.0 INCH RANGE. WE WILL CONTINUE TO FOCUS ON
THE 0.75 TO 1.25 INCH RANGE FOR RAINFALL AMOUNTS. THE EXPECTED
AMOUNTS COULD PRODUCE SOME FLOODING IN AREAS OF POOR DRAINAGE AND
PONDING OF WATER ON ROADWAYS. SPOTTY SMALL STREAM FLOODING IS
POSSIBLE. HOWEVER, THE ANTICIPATED AMOUNTS WOULD PRECLUDE ANY
CONCERN FOR WIDESPREAD FLOODING BASED ON ANTECEDENT CONDITIONS.

A 60 PLUS KNOT LOW LEVEL SOUTH SOUTHWESTERLY JET IS FORECAST TO
DEVELOP OVER OUR REGION IN ADVANCE OF THE FRONT ON TUESDAY. WHILE
THE STRONGEST OF THE WINDS ARE NOT EXPECTED TO MIX TO THE SURFACE,
CONDITIONS SHOULD BECOME QUITE BREEZY WITH SOUTHERLY WIND GUSTS
GETTING AT LEAST INTO THE 30 TO 35 MPH RANGE FOR A TIME.

THE LATEST GUIDANCE SUGGESTS THAT MOST OF THE PRECIPITATION WILL
BE OFF THE COAST BEFORE MIDNIGHT ON TUESDAY NIGHT, IN ADVANCE OF
THE MID LEVEL TROUGH AXIS. HOWEVER, SOME LIGHT SHOWERS MAY LINGER
IN PARTS OF NEW JERSEY AND DELAWARE UNTIL ABOUT 2:00 OR 3:00 AM.

AFTER THE FRONT PASSES, TEMPERATURES WILL BEGIN TO DROP SHARPLY
AS A GUSTY NORTHWEST WIND DEVELOPS. IT CONTINUES TO APPEAR AS
THOUGH THE PRECIPITATION WILL END AS A BRIEF PERIOD OF SNOW
SHOWERS IN MUCH OF THE POCONO REGION, THE LEHIGH VALLEY AND
NORTHWESTERN NEW JERSEY. A FEW SNOW FLAKES COULD FALL AS FAR SOUTH
AS SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY. AMOUNTS
SHOULD BE NEGLIGIBLE EXCEPT PERHAPS IN THE ELEVATED TERRAIN OF THE
POCONOS AND NORTHWESTERN NEW JERSEY WHERE A FEW TENTHS OF AN INCH
OF SNOW MAY ACCUMULATE.

THE NORTHERN AND MOST OF THE CENTRAL PART OF OUR FORECAST AREA
SHOULD FALL BELOW FREEZING LATE ON TUESDAY NIGHT. OUR RECENT WARM
SPELL HAS CAUSED PLANTS TO START FLOWERING, ESPECIALLY IN
SOUTHEASTERN PENNSYLVANIA, CENTRAL NEW JERSEY AND POINTS TO THE
SOUTH. THE COLD TEMPERATURES COULD HAVE A NEGATIVE IMPACT AND WE
MAY NEED TO CONSIDER ISSUING A FREEZE WATCH FOR PARTS OF OUR AREA.

COOL HIGH PRESSURE FROM THE WEST IS FORECAST TO BUILD ACROSS THE
NORTHEASTERN STATES ON WEDNESDAY AND OVER ATLANTIC CANADA AND THE
ADJACENT WATERS FOR LATE IN THE WEEK. A SURFACE RIDGE AXIS IS
ANTICIPATED TO DEVELOP DOWN THE LEE OF THE APPALACHIANS. THE
PATTERN WILL KEEP OUR REGION IN A COOL NORTH TO NORTHEAST SURFACE
FLOW. TEMPERATURES WILL BE BELOW NORMAL.

A MOSTLY CLEAR SKY IS ANTICIPATED FOR WEDNESDAY NIGHT. THE WIND
MAY BECOME LIGHT ENOUGH ALONG THE INTERSTATE 95 CORRIDOR AND INTO
SOUTHEASTERN PENNSYLVANIA TO RESULT IN THE DEVELOPMENT OF SOME
PATCHY FROST THERE DURING THE EARLY MORNING HOURS ON THURSDAY.

AS THE HIGH PULLS TO THE NORTHEAST AND FARTHER AWAY FROM OUR
REGION A MID LEVEL TROUGH AND ITS ASSOCIATED SURFACE FRONT ARE
EXPECTED TO APPROACH FROM THE WEST. THE FRONTAL BOUNDARY MAY PASS
THROUGH OUR REGION ON SATURDAY NIGHT. WE HAVE MENTIONED A CHANCE
OF RAIN SHOWERS FROM FRIDAY NIGHT INTO SATURDAY NIGHT.
TEMPERATURES ARE FORECAST TO RETURN TO NEAR NORMAL LEVELS FOR THE
WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON...VFR WITH GUSTY WINDS EXPECTED. WIND GUSTS 25 TO
30 KTS WITH WIND DIRECTIONS MOSTLY 180-200 DEG. CIGS WHICH EARLIER
WERE MVFR ACROSS THE DEL VALLEY...HAVE LIFTED BACK TO 035-045. THE
CIGS MAY MIX OUT LATER THIS AFTERNOON.

TONIGHT...VFR TO START, THEN CEILINGS LOWERING TO MVFR AND THEN
PROBABLY IFR LATE. THE MOISTURE WILL BE ON THE INCREASE AS THE LOW
TO MID LEVEL WIND FIELDS STRENGTHEN. SURFACE WINDS SHOULD REMAIN
IN THE 10 TO 15 KNOT RANGE, WITH MOST OF THE GUSTINESS DROPPING
OFF DURING THE EVENING. HOWEVER, A SOUTHWEST FLOW AROUND 2,000
FEET WILL BE IN THE 40 TO 50 KNOT RANGE. AS OF NOW, WE HELD OFF
INCLUDING A LOW-LEVEL WIND SHEAR MENTION IN THE TAFS. SOME SHOWERS
ARE EXPECTED TO OVERSPREAD THE AREA ESPECIALLY LATE FROM WEST TO
EAST.

OUTLOOK...
TUESDAY...MVFR AND IFR CONDITIONS IN RAIN SHOWERS. THE RAIN WILL
BECOME MODERATE TO HEAVY AT TIMES. SCATTERED THUNDER IS POSSIBLE.
A SOUTH TO SOUTHWEST WIND AT 15 TO 20 KNOTS MAY GUST NEAR OR IN
EXCESS OF 30 TO 35 KNOTS AT TIMES.

TUESDAY NIGHT...MVFR AND IFR CONDITIONS IN RAIN SHOWERS IN THE
EVENING, IMPROVING TO VFR OVERNIGHT. A NORTHWEST WIND AT 15 TO 20
KNOTS GUSTING TO 25 OR 30 KNOTS AT TIMES.

WEDNESDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
A SOUTHERLY FLOW WILL BE MAINTAINED THROUGH TONIGHT WELL IN
ADVANCE OF A STRONG COLD FRONT. THE FLOW ABOVE THE SURFACE IS
FORECAST TO STRENGTHEN, ESPECIALLY TONIGHT WITH 925 MB WINDS ON
THE ORDER OF 40 TO 50 KNOTS. THIS WILL ALLOW FOR THE SURFACE WINDS
TO INCREASE THROUGH THE DAY, HOWEVER A WARM AIR MASS REMAINS AND
THIS WILL ONCE AGAIN TEND TO LIMIT THE VERTICAL MIXING. THE BEST
MIXING WILL GENERALLY BE NEAR SHORE, AND THEREFORE THE HIGHER GUSTS
TO ADVISORY LEVELS. IT MAY TAKE SOME TIME TO OCCUR, ESPECIALLY
ACROSS DELAWARE BAY, HOWEVER WE WILL MAINTAIN THE SMALL CRAFT
ADVISORY FOR ALL AREAS THROUGH TONIGHT. THE SEAS WILL ALSO
GRADUALLY RESPOND TO THE PERSISTENT SOUTHERLY FLOW, WITH THE OCEAN
SEAS GETTING TO 5 FEET OR ABOVE THROUGH TONIGHT.

OUTLOOK...
TUESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED. THE WIND
WILL BE FROM THE SOUTH. ISOLATED GALE FORCE GUSTS ARE POSSIBLE.

TUESDAY NIGHT AND WEDNESDAY MORNING...A STRONG NORTHWEST WIND IS
FORECAST WITH FREQUENT GALE FORCE GUSTS. A GALE WATCH IS IN
EFFECT.

WEDNESDAY AFTERNOON THROUGH FRIDAY...SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED ON OUR OCEAN WATERS. A NORTHEAST FLOW WILL
KEEP SEAS AT OR IN EXCESS OF 5 FEET. OCCASIONAL WIND GUSTS NEAR 25
KNOTS ARE POSSIBLE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...PO
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO/PO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Apr 14, 4:25 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EDT MON APR 14 2014

NJZ001-PAZ054-055-150830-
SUSSEX-CARBON-MONROE-
425 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL IS EXPECTED FOR LATE MONDAY NIGHT AND
TUESDAY. FLOODING IN AREAS OF POOR DRAINAGE AND PONDING OF WATER
ON ROADWAYS IS POSSIBLE.

THE RAIN IS FORECAST TO END AS A BRIEF PERIOD OF SNOW EARLY ON
TUESDAY NIGHT. A LIGHT ACCUMULATION IS POSSIBLE, ESPECIALLY IN THE
ELEVATED TERRAIN. ISOLATED WIND GUSTS OF 40 TO 45 MPH MAY OCCUR ON
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ061-062-105-150830-
WARREN-MORRIS-HUNTERDON-SOMERSET-LEHIGH-NORTHAMPTON-UPPER BUCKS-
425 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL IS EXPECTED FOR LATE MONDAY NIGHT AND
TUESDAY. FLOODING IN AREAS OF POOR DRAINAGE AND PONDING OF WATER
ON ROADWAYS IS POSSIBLE.

ISOLATED WIND GUSTS OF 40 TO 45 MPH MAY OCCUR ON TUESDAY AFTERNOON
AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ012>027-PAZ060-070-071-101>104-106-150830-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
425 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL IS EXPECTED FOR LATE MONDAY NIGHT AND
TUESDAY. FLOODING IN AREAS OF POOR DRAINAGE AND PONDING OF WATER
ON ROADWAYS IS POSSIBLE.

ISOLATED WIND GUSTS OF 40 TO 45 MPH MAY OCCUR ON TUESDAY AFTERNOON
AND TUESDAY NIGHT.

TEMPERATURES ARE ANTICIPATED TO FALL AROUND OR BELOW THE FREEZING
MARK LATE ON TUESDAY NIGHT.

PATCHY FROST IS EXPECTED FOR LATE WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-150830-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
425 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL IS EXPECTED FOR LATE MONDAY NIGHT AND
TUESDAY. FLOODING IN AREAS OF POOR DRAINAGE AND PONDING OF WATER
ON ROADWAYS IS POSSIBLE.

ISOLATED WIND GUSTS OF 40 TO 45 MPH MAY OCCUR ON TUESDAY AFTERNOON
AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-150830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
425 AM EDT MON APR 14 2014

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:45 AM EDTGale WatchPHI24 hr

Nearby

Freeze Watches in New Jersey, 2014Freeze Watches in Pennsylvania, 2014Freeze Watches in Maryland, 2014Every freeze watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.